Pattaya One News
Home » Man dies after mixed vaccinations
National News News Asia

Man dies after mixed vaccinations

An investigation has been launched into the death of a 39-year-old man a week after he received a second Covid-19 shot, with a different vaccine, in Bua Yai district.

Supoj Prasarnchue, of Bua Yai district, died on Oct 7 at Bua Yai Hospital. He had been given a first dose, of Sinovac vaccine, on Aug 30. On Sept 30 he was inoculated for a second time, with the AstraZeneca vaccine.

After receiving the second dose at Nong Pluang tambon health promotion hospital in Bua Yai district, he returned home. He later had a high fever and a headache

On Oct 4, Supoj phoned his mother Nattha Nawo and said he was not well. Relatives took him for treatment at Bua Yai Hospital.

An X-ray showed he had suffered a brain haemorrhage. He was treated in intensive care for three days, and pronounced dead on Oct 7.

Relatives questioned the circumstances of his death and whether the mixing of the two vaccines after only a month might be a cause.

The mother said Supoj was in good health before the second vaccination. He was hoping the second dose would enable him to travel more easily to see his two-year-old child, who lived with his estranged wife in Nakhon Phanom.

Ms Nattha lamented that she had not been able to see her son for some time prior to his death because of the Covid-19 restrictions.

Nakhon Ratchasima public health chief Narinrat Phitchayakhamin said on Tuesday he had  ordered the district health office and Bua Yai Hospital to investigate the man’s death.

It would take 3-4 weeks, Dr Narinrat said.

The man’s family would receive compensation. It was ministry policy that if a person died within three weeks of receiving a Covid-19 vaccine, financial compensation would be paid by the National Health Security Office, he said.

He said 400,000 baht would be handed over to Supoj’s family this week. Health officials would also visit his family, Dr Narinrat said

bkk

Nattha Nawo shows the vaccination certificate given to her son Supoj Prasarnchue, 39, who died one week after receiving a second dose, of a different Covid-19 vaccine, in Bua Yai district of Nakhon Ratchasima. (Photo supplied: Prasit Tangprasert)

front

error: If you would like to use this content, please contact us [email protected]